Advertisement

Irreducibility of automorphic Galois representations of low dimensions

  • Yuhou Xia
Article
  • 22 Downloads

Abstract

Let \(\pi \) be a polarizable, regular algebraic, cuspidal automorphic representation of \(\text { GL }_n(\mathbb {A}_F)\), where F is an imaginary CM field and \(n \le 6\). We show that there is a Dirichlet density 1 set \(\mathfrak {L}\) of rational primes, such that for all \(l\in \mathfrak {L}\), the l-adic Galois representations associated to \(\pi \) are irreducible.

Mathematics Subject Classification

11F80 11F22 11F70 

Notes

Acknowledgements

I would like to thank my Ph.D. advisor Richard Taylor for proposing this problem to me and for many helpful discussions during the completion of this manuscript.

References

  1. 1.
    Barnet-Lamb, T., Gee, T., Geraghty, D., Taylor, R.: Potential automorphy and change of weight. Ann. Math. 179, 501–609 (2014)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Burde, D., Moens, W.: Minimal faithful representations of reductive Lie algebras. Arch. Math. 89(6), 513–523 (2007)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Calegari, F., Gee, T.: Irreducibility of automorphic Galois representations of \(\text{ GL }(n)\), \(n\) at most 5. Ann. l’Inst. Fourier 63(5), 1881–1912 (2013)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Caraiani, A.: Monodromy and local-global compatibility for \(l=p\). Algebra Number Theory 8(7), 1597–1646 (2014)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Henniart, G.: Représentations l-adiques abéliennes, Progr. Math., vol. 22, pp. 107–126. Birkhäuser, Boston (1982)Google Scholar
  6. 6.
    Hui, C.: Monodromy of Galois representations and equal-rank subalgebra equivalence. Math. Res. Lett. 20(4), 1–24 (2013)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Humphreys, J.: Linear Algebraic Groups, Graduate Texts in Mathematics, vol. 21. Springer, New York (1975)CrossRefGoogle Scholar
  8. 8.
    Larsen, M., Pink, R.: On \(l\)-independence of algebraic monodromy groups in compatible systems of representations. Invent. Math. 107(3), 603–636 (1992)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Patrikis, S.: Variations on a theorem of Tate. ArXiv e-prints (2012)Google Scholar
  10. 10.
    Patrikis, S., Taylor, R.: Automorphy and irreducibility of some \(l\)-adic representations. Compos. Math. 151, 207–229 (2015)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Sen, S.: Lie algebras of Galois groups arising from Hodge–Tate modules. Ann. Math. 97, 160–170 (1973)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Serre, J.: Letter to Ribet (1981)Google Scholar
  13. 13.
    Serre, J.: Abelian \(l\)-adic Representations and Elliptic Curves, Research Notes in Mathematics, vol. 7. Addison-Wesley, London (1998)zbMATHGoogle Scholar
  14. 14.
    Springer, T.A.: Reductive groups. In: Borel, A., Casselman, W. (eds.) Automorphic Forms, Representations and \(L\)-Functions, Part 1. Proceedings of Symposia in Pure Mathematics, vol. 33.1, pp. 3–28 (1979)Google Scholar
  15. 15.
    Springer, T.: Twisted conjugacy in simply connected groups. Transform. Groups 11(3), 539–545 (2006).  https://doi.org/10.1007/s00031-005-1113-6 MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Steinberg, R.: Endomorphisms of Linear Algebraic Groups, Memoirs of the American Mathematical Society, vol. 80. American Mathematical Society, Providence (1968)Google Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of MathematicsPrinceton UniversityPrincetonUSA

Personalised recommendations